Alert archive / California / Wind Advisories in 2008
Wind Advisory 31, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Dec 13, 2008, 4:12 AM PST. It took effect at Dec 13, 2008, 9:04 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2008, 4:12 AM PST (12:12 UTC)
- In effect from
- Dec 13, 2008, 9:04 AM PST
- Expired
- Dec 13, 2008, 8:39 PM PST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 131212 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 512 AM MST SAT DEC 13 2008 .STRONG GUSTY WINDS DEVELOPING OVER SOUTHEASTERN CALIFORNIA AND ALONG THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON. AZZ020-CAZ030>033-132300- /O.NEW.KPSR.WI.Y.0031.081213T2100Z-081214T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 512 AM MST SAT DEC 13 2008 /412 AM PST SAT DEC 13 2008/ ...WIND ADVISORY IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON AFTER 2 PM...AND PEAK WIND GUSTS ARE LIKELY TO EXCEED 40 MPH AT TIMES... ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF THE STRONGER GUSTS MAY CAUSE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO RESTRICTIONS IN VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX BRECKENRIDGE
5 follow-up statements
000 WWUS75 KPSR 131408 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 708 AM MST SAT DEC 13 2008 .STRONG GUSTY WINDS DEVELOPING OVER SOUTHEASTERN CALIFORNIA AND ALONG THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON. AZZ025-131700- /O.NEW.KPSR.FG.Y.0004.081213T1408Z-081213T1700Z/ YUMA/MARTINEZ LAKE AND VICINITY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... AND YUMA 708 AM MST SAT DEC 13 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. REPORTS FROM SPOTTERS IN AND AROUND THE YUMA AREA EARLY TODAY HAVE INDICATED AREAS OF FOG WITH VISIBILITIES UNDER ONE QUARTER MILE AT TIMES. THIS DENSE FOG IS RATHER PATCHY...BUT WILL BE SUFFICIENT TO AFFECT DRIVING ON AREA ROADS AND HIGHWAYS...INCLUDING INTERSTATE 8. PLEASE DRIVE WITH EXTRA CAUTION UNTIL THE FOG LIFTS LATER THIS MORNING. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. $$ AZZ020-CAZ030>033-140215- /O.CON.KPSR.WI.Y.0031.081213T2100Z-081214T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 708 AM MST SAT DEC 13 2008 /608 AM PST SAT DEC 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON AFTER 2 PM...AND PEAK WIND GUSTS ARE LIKELY TO EXCEED 40 MPH AT TIMES... ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF THE STRONGER GUSTS MAY CAUSE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO RESTRICTIONS IN VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 131639 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 939 AM MST SAT DEC 13 2008 .STRONG GUSTY WINDS DEVELOPING OVER SOUTHEASTERN CALIFORNIA AND ALONG THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON. AZZ025-131745- /O.EXP.KPSR.FG.Y.0004.000000T0000Z-081213T1700Z/ YUMA/MARTINEZ LAKE AND VICINITY- INCLUDING THE CITIES OF...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON... AND YUMA 939 AM MST SAT DEC 13 2008 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING... THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM MST THIS MORNING. LATEST SATELLITE PICTURES AND SURFACE REPORTS INDICATE THAT THE DENSE FOG WAS BEGINNING TO LIFT AT 930 AM...AND HAS SHIFTED EASTWARD INTO THE FORTUNA FOOTHILLS AREA. VISIBILITIES COULD STILL BE LOCALLY LESS THAN HALF A MILE AT TIMES IN THIS AREA UNTIL SHORTLY AFTER 10 AM. MOTORISTS...ESPECIALLY THOSE ALONG INTERSTATE 8...SHOULD CONTINUE TO DRIVE WITH EXTRA CAUTION AND BE ALERT TO THE POSSIBILITY OF RESTRICTED VISIBILITIES UNTIL MID-MORNING. $$ AZZ020-CAZ030>033-140445- /O.CON.KPSR.WI.Y.0031.081213T2100Z-081214T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 939 AM MST SAT DEC 13 2008 /839 AM PST SAT DEC 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS AFTERNOON TO 11 PM MST /10 PM PST/ THIS EVENING. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON AFTER 2 PM...AND PEAK WIND GUSTS ARE LIKELY TO EXCEED 40 MPH AT TIMES... ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF THE STRONGER GUSTS MAY CAUSE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO RESTRICTIONS IN VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 131704 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1004 AM MST SAT DEC 13 2008 AZZ020-CAZ030>033-140515- /O.EXT.KPSR.WI.Y.0031.081213T1704Z-081214T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 1004 AM MST SAT DEC 13 2008 /904 AM PST SAT DEC 13 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. THE ADVISORY HAS BEEN UPDATED TO BEGIN IMMEDIATELY...AS GUSTS TO NEAR 40 MPH HAVE ALREADY BEEN REPORTED NEAR EL CENTRO AND IMPERIAL. STRONG GUSTY SOUTHWEST WINDS ARE DEVELOPING THIS MORNING IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON...AND PEAK WIND GUSTS WILL EXCEED 40 MPH AT TIMES... ESPECIALLY IN THE IMPERIAL VALLEY. SOME OF THE STRONGER GUSTS MAY CAUSE SOME BLOWING DUST AND SAND WHICH COULD LEAD TO RESTRICTIONS IN VISIBILITY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 132201 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST SAT DEC 13 2008 AZZ020-CAZ030>033-140600- /O.CON.KPSR.WI.Y.0031.000000T0000Z-081214T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 301 PM MST SAT DEC 13 2008 /201 PM PST SAT DEC 13 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING. THE WIND ADVISORY IS FOR SOUTHEASTERN CALIFORNIA...INCLUDING THE IMPERIAL VALLEY AND JOSHUA TREE NATIONAL PARK...IN ADDITION TO THE LOWER COLORADO RIVER VALLEY. STRONG GUSTY WEST AND SOUTHWEST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING IN ADVANCE OF A LARGE PACIFIC UPPER LEVEL LOW PRESSURE SYSTEM. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH WILL BE COMMON...AND PEAK WIND GUSTS WILL EXCEED 40 MPH AT TIMES... ESPECIALLY IN THE IMPERIAL VALLEY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
000 WWUS75 KPSR 140439 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 939 PM MST SAT DEC 13 2008 AZZ020-CAZ030>033-140545- /O.CAN.KPSR.WI.Y.0031.000000T0000Z-081214T0600Z/ LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 939 PM MST SAT DEC 13 2008 /839 PM PST SAT DEC 13 2008/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY FOR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. WINDS HAVE DECREASED SIGNIFICANTLY SINCE THE LATE AFTERNOON WHEN GUSTS IN EXCESS OF 40 MPH WERE OBSERVED AT MULTIPLE LOCATIONS. WINDS MAY TEMPORARILY SPIKE UP OVERNIGHT AS THE COLD FRONT PASSES THROUGH...WITH GUSTS TO 35 MPH POSSIBLE...BUT OTHERWISE WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX AJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:30 AM PST, 42 minutes earlier.
Area forecast discussion, Dec 13, 3:30 AM PST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 430 AM MST SAT DEC 13 2008 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS WILL AFFECT THE SOUTHWEST UNITED STATES OVER THE NEXT SEVERAL DAYS. THESE SYSTEMS WILL BRING BREEZY TO LOCALLY WINDY CONDITIONS...MUCH COLDER TEMPERATURES...ALONG WITH CHANCES FOR VALLEY RAIN AND MOUNTAIN SNOWS THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION... A STRONG AND POTENT LOW PRESSURE SYSTEM CURRENTLY DIGGING SOUTH THROUGH THE PACIFIC NORTHWEST WILL BE OUR MAJOR WINTER WEATHER-MAKER OVER THE NEXT SEVERAL DAYS...BRINGING MUCH COOLER TEMPERATURES AND WETTER CONDITIONS. THE AIRMASS HAS BEEN MOISTENING FROM THE TOP DOWN OVER THE LAST 24 HOURS OR SO...COURTESY OF A DEPARTING WEAK SHORT WAVE CURRENTLY OVER NEW MEXICO. THAT SYSTEM BROUGHT DENSE MID-HIGH LEVEL CLOUDS/MOISTURE THAT KEPT TEMPERATURES COOLER ACROSS THE DESERTS YESTERDAY...AND PRODUCED SOME ISOLATED LIGHT SHOWERS AND VIRGA ACROSS THE PORTIONS OF OUR CWA. AS THE SYSTEM AND ASSOCIATED COLD FRONT APPROACH ARIZONA TODAY..THE LOW TO MID LEVEL GRADIENTS WILL TIGHTEN SIGNIFICANTLY AND HEIGHTS FALL DRAMATICALLY OVER NORTHERN PORTIONS OF THE STATE. WITH LIMITED CLOUD COVER ...GOOD MIXING WILL LEAD TO BREEZY TO WINDY CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. THE STRONGEST WINDS ARE EXPECTED OVER SOUTHEAST CALIFORNIA AND ALONG THE LOWER COLORADO RIVER VALLEY... WITH GUSTS TO NEAR 45 MPH IN THIS AREA. AS SUCH...ISSUED A WIND ADVISORY FOR OUR WESTERN ZONES (SEE PRODUCT INFORMATION BELOW) AND REFLECTED THE HAZARD IN THE HAZARDOUS WEATHER OUTLOOK. EVEN WITH THE WIND...THIS AFTERNOON WILL BE THE LAST DAY FOR ABOVE NORMAL TEMPERATURES...AND MAX DAYTIME TEMPERATURES WILL BE CONSIDERABLY COOLER SUNDAY INTO EARLY NEXT WEEK...MAINLY IN THE UPPER 50S THROUGH TUESDAY. MODELS INDICATE THAT THE WINTER WEATHER SYSTEM WILL SPIN OFF A SERIES OF SHORT WAVES. THE FIRST WILL MOVE ACROSS OUR CWA TONIGHT...BRINGING SOME MOISTURE ACROSS OUR CWA...THE BEST AMOUNTS OVER OUR EASTERN ZONES...AND DROPPING THICKNESS VALUES AROUND 150M BY SUNDAY AFTERNOON. THIS WILL EFFECTIVELY LOWER THE SNOW LEVEL TO 4500-5000 FEET OVER SOUTHERN GILA COUNTY BY SUNDAY AFTERNOON ...HOWEVER SNOW ACCUMULATIONS SHOULD BE MEAGER...UP TO ONE INCH AT BEST. EXPECT SLIGHT CHANCES FOR RAIN SHOWERS FOR THE SOUTHWEST DESERT ELEVATIONS...THE BEST CHANCES FROM MARICOPA COUNTY EASTWARD. THE COOLER...WET PATTERN PERSIST MONDAY INTO THURSDAY...WITH THE GFS AND ECMWF IN GOOD AGREEMENT THAT THE BROAD TROF WILL REMAIN STATIONARY OVER THE WEST MONDAY INTO TUESDAY AS THE MAIN UPPER LOW SLOWLY MOVES SOUTH ALONG THE WEST COAST. THIS WILL KEEP A MOIST SOUTHWESTERLY FLOW ALOFT OVER ARIZONA...WITH SUCCESSIVE SHORTWAVES IN THE FLOW MOVING OVER THE REGION. THE TIMING OF THESE IMPULSES IS DIFFICULT TO PIN DOWN...BUT POPS WILL REMAIN ELEVATED...RANGING FROM 25-50 PERCENT. BY WEDNESDAY-THURSDAY TIME FRAME...THE GFS AND ECMWF BOTH SUGGEST THAT THE UPPER LOW WILL MOVE INLAND...LEADING TO AN INCREASING CHANCE FOR SHOWERS AND HIGHER ELEVATION SNOW...ESPECIALLY OVER SOUTH-CENTRAL ARIZONA. FOR THE REST OF THE EXTENDED...MODELS BEGIN TO DIVERGE IN SOLUTION. A DRIER PATTERN WITH A GRADUAL WARMING TREND IS SUGGESTED...BUT SOME FORM OF TROFFING IS STILL INDICATED...SO THE WEATHER PATTERN WILL REMAIN SOMEWHAT UNSETTLED THROUGH FRIDAY. AFTER THURSDAY...ELECTED TO DROP POPS DOWN TO CLIMO UNTIL MODELS COME INTO BETTER AGREEMENT. && .AVIATION... SOUTH CENTRAL AZ INCLUDING THE GREATER PHOENIX AIRFIELDS OF KPHX AND KIWA...MOSTLY CLEAR SKIES AND LIGHT WIND ARE EXPECTED OVER THE GREATER PHOENIX AREA THROUGH 19Z. HOWEVER...A STRONG COLD FRONT WILL APPROACH SATURDAY AFTERNOON RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS IN THE 15 TO 25 KNOT RANGE BETWEEN 20Z SAT AND 04Z SUN. LOCAL AREAS OF BLOWING DUST WITH VISIBILITIES IN THE 3 TO 5 MILE RANGE ARE POSSIBLE. ADDITIONALLY...INCREASING HUMIDITY AHEAD OF THE COLD FRONT WILL RESULT IN CLOUDS BECOMING 6 THSD BKN AFTER 23Z SAT. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KYUM...KIPL...AND KBLH AIRFIELDS. MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THROUGH 17Z SAT. HOWEVER...A STRONG COLD FRONT WILL APPROACH SATURDAY AFTERNOON RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS IN THE 20 TO 35 KNOT RANGE BETWEEN 19Z SAT AND 04Z SUN. LOCAL AREAS OF BLOWING DUST AND SAND ARE POSSIBLE WITH VISIBILITIES UNDER 4 MILES AT TIMES. ADDITIONALLY...INCREASING HUMIDITY AHEAD OF THE COLD FRONT WILL RESULT IN CLOUDS BECOMING 5 THSD BKN AFTER 23Z SAT. INCREASING GUSTY WINDS FROM THE SOUTHWEST AND WEST ALL TAF SITES SATURDAY AFTERNOON WITH SUSTAINED SPEEDS 15 TO 20 KNOTS AND GUSTS TO NEAR 30 KNOTS AT KPHX...KIWA...AND KNYL BY LATE AFTERNOON...AND SUSTAINED SPEEDS OF 20 TO 25 KNOTS AT KIPL AND KBLH WITH GUSTS TO 35 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING COOLER...BELOW NORMAL TEMPERATURES TO THE REGION AND PERIODS OF PRECIPITATION... SOME AREAS COULD RECEIVE LOCALLY HEAVY RAINFALL AMOUNTS. SOUTH TO SOUTHWEST WINDS WILL BE GUSTY AT TIMES...UP TO 30 MPH...ESPECIALLY OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. HUMIDITY LEVELS EXPECTED TO REMAIN ELEVATED AND FIRE POTENTIAL LOW THROUGH THE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING FOR AZZ020. CA...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING FOR CAZ030>033. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...MEYERS AVIATION...CB FIRE WEATHER...CB
Hazardous weather outlook, Dec 12, 2:49 PM PST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 349 PM MST FRI DEC 12 2008 AZZ021>023-026>028-131200- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 349 PM MST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDOUS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LARGE LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THIS WEEKEND...AND CONTINUE TO DOMINATE THE WEATHER INTO THE MIDDLE OF NEXT WEEK. STRONG GUSTY WINDS ARE EXPECTED SATURDAY AND SATURDAY NIGHT IN ADVANCE OF THE DEVELOPING SYSTEM. SOUTHWEST GUSTS TO 35 MPH CAN BE EXPECTED. BY SUNDAY...CLOUDY...MUCH COOLER...AND UNSETTLED WEATHER WILL OVERSPREAD THE AREA...BRINGING A THREAT FOR DESERT RAIN AND HIGHER ELEVATION SNOW. SNOW LEVEL AROUND 4500 FEET. ALTHOUGH UNSETTLED WEATHER WILL CONTINUE FROM TIME TO TIME...THE BEST CHANCE FOR WIDESPREAD AND SIGNIFICANT PRECIPITATION WILL BE WEDNESDAY INTO EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. AZZ020-025-CAZ031>033-131200- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 349 PM MST FRI DEC 12 2008 /249 PM PST FRI DEC 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED SATURDAY AND SATURDAY NIGHT IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM. PEAK WIND GUSTS ARE LIKELY TO REACH TO 40 MPH. SOME BLOWING DUST AND SAND IS ALSO POSSIBLE WITH THE STRONGER GUSTS. BY SUNDAY AND MONDAY...MUCH COOLER...CLOUDY AND UNSETTLED WEATHER WILL OVERSPREAD THE AREA. THERE IS A THREAT FOR SHOWERS...HOWEVER THE BEST CHANCE FOR WIDESPREAD OR SIGNIFICANT PRECIPITATION WILL OCCUR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. AZZ024-131200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 349 PM MST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDOUS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LARGE LOW PRESSURE SYSTEM WILL TAKE SHAPE OVER THE WESTERN STATES THIS WEEKEND...AND CONTINUE TO DOMINATE THE WEATHER INTO THE MIDDLE OF NEXT WEEK. STRONG GUSTY WINDS ARE EXPECTED SATURDAY AND SATURDAY NIGHT IN ADVANCE OF THE DEVELOPING SYSTEM. SOUTHWEST GUSTS TO 35 MPH CAN BE EXPECTED. BY SUNDAY...CLOUDY...MUCH COOLER...AND UNSETTLED WEATHER WILL OVERSPREAD THE AREA...BRINGING A THREAT FOR DESERT RAIN AND HIGHER ELEVATION SNOW. SNOW LEVEL AROUND 4500 FEET. ALTHOUGH UNSETTLED WEATHER WILL CONTINUE FROM TIME TO TIME...THE BEST CHANCE FOR WIDESPREAD AND SIGNIFICANT PRECIPITATION WILL BE WEDNESDAY INTO EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. CAZ030-131200- JOSHUA TREE NATIONAL PARK- 249 PM PST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED SATURDAY AND SATURDAY NIGHT IN ADVANCE OF A DEVELOPING LOW PRESSURE SYSTEM. PEAK WIND GUSTS ARE LIKELY TO REACH TO 40 MPH. BY SUNDAY AND MONDAY...MUCH COOLER...CLOUDY AND UNSETTLED WEATHER WILL OVERSPREAD THE AREA. THERE IS A THREAT FOR SHOWERS...HOWEVER THE BEST CHANCE FOR WIDESPREAD OR SIGNIFICANT PRECIPITATION WILL OCCUR WEDNESDAY. ON WEDNESDAY 1 TO 3 INCHES OF SNOW ARE POSSIBLE AT THE 3500 FOOT LEVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:08 AM PST | Dense Fog Advisory | PSR | 3 hr |
Nearby
Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.